Elementary new proofs of classical limit theorems for Galton-Watson processes

Jakša Cvitanić, Huyên Pham, Nizar Touzi

Research output: Contribution to journalArticlepeer-review


We study a financial market with incompleteness arising from two sources: stochastic volatility and portfolio constraints. The latter are given in terms of bounds imposed on the borrowing and short-selling of a ‘hedger’ in this market, and can be described by a closed convex set K. We find explicit characterizations of the minimal price needed to super-replicate European-type contingent claims in this framework. The results depend on whether the volatility is bounded away from zero and/or infinity, and also, on if we have linear dynamics for the stock price process, and whether the volatility process depends on the stock price. We use a previously known representation of the minimal price as a supremum of the prices in the corresponding shadow markets, and we derive a PDE characterization of that representation.

Original languageEnglish (US)
Pages (from-to)523-545
Number of pages23
JournalJournal of Applied Probability
Issue number2
StatePublished - 1999


  • Hedging options
  • Portfolio constraints
  • Stochastic volatility
  • Viscosity solutions

ASJC Scopus subject areas

  • Statistics and Probability
  • General Mathematics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Elementary new proofs of classical limit theorems for Galton-Watson processes'. Together they form a unique fingerprint.

Cite this